Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Jacksonville, FL

August 4, 2017Saint Johns County, Florida

NWS Jacksonville, FL issued this special weather statement at Aug 4, 2017, 8:04 PM EDT for Saint Johns County, Florida. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2017, 8:04 PM EDT (00:04 UTC)
Expired
Aug 4, 2017, 8:30 PM EDT
In force
26 min
Issued by
NWS Jacksonville, FL

County Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 99 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 8:15 PM EDTTSTM WND DMG5 Wnw Crescent Beach, FLTRAINED SPOTTER REPORTS A FEW TREES DOWNED NEAR THE INTERSECTION OF STATE ROAD 206 AND U.S. 1 NEAR DUPONT. TIME OF DAMAGE BASED ON RADAR DATA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2017-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1578 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2017-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1578 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1164 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

675 
WWUS82 KJAX 050004
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
804 PM EDT FRI AUG 4 2017
 
FLZ033-038-050030-
St. Johns FL-Flagler FL-
804 PM EDT FRI AUG 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FLAGLER AND
SOUTHEASTERN ST. JOHNS COUNTIES UNTIL 830 PM EDT...

At 804 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Marineland, or 9 miles west of Palm Coast, moving
northeast at 20 mph.

Wind gusts of 40 to 50 mph can be expected along with possible minor 
wind damage.

Locations impacted include...
Palm Coast, Marineland, Crescent Beach, Saint Augustine Shores,
Butler Beach, Spuds, Dupont Center and Elkton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2959 8119 2955 8132 2961 8146 2979 8148
      2982 8127
TIME...MOT...LOC 0004Z 204DEG 18KT 2963 8135 

$$

ZIBURA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:24 PM EDT, 4 hours 40 minutes earlier.

Area forecast discussion, Aug 4, 3:24 PM EDT, 4 hours 40 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
324 PM EDT Fri Aug 4 2017

.NEAR TERM /Through Saturday/...
Scattered showers and isolated thunderstorms are associated with
the trough axis rounding southern GA will continue to swing
through southern GA into the Suwannee River Valley of Northern FL
across southeastern GA into this evening. A weak east coast sea
breeze may develop across Flagler County late in the day, and
scattered showers and a few storms are expected there late in the
afternoon to early evening. Precipitable water values of around
2.3" remain in a narrow swath from the western FL panhandle to
southeastern GA will help continue shower and tstorm activity
until the mid-level ridge builds further westward tonight.
Overnight lows will be in the 70s.

Deep southwesterly flow will prevail across the region on
Saturday. Upper trough extending from the Great Lakes to the
central Gulf coast will shift east and northeast through Saturday.
Various shortwaves along the northern Gulf coast will move into
the Panhandle and Suwannee Valley on Saturday. Deep moisture will
continue to stream northeast across southeast Georgia and portions
of the Suwannee Valley, which will bring rounds of showers and
embedded storms on Saturday to that region. The east coast sea
breeze may develop Saturday afternoon along the east coast,
leading to scattered showers and storms there. Highs will be in
the upper 80s to lower 90s.

.SHORT TERM.../Saturday Night Through Monday/...
Upper level trough will start to move northward on Sunday, but
southeast Georgia will get another chance to see greater coverage
of showers and thunderstorms before it retreats far enough north.
Some differences already in how quickly and how strong the upper
level ridge will build in from the Atlantic on Monday. At any
rate, the base of the trough should be far enough north to return
to a more typical seabreeze thunderstorm pattern Monday.

.LONG TERM /Tuesday Through Friday/...
Generally onshore flow at the surface, and southwesterly flow
aloft will keep precipitable water values at or above 2 inches
across the area. Models agree with the Bermuda high for the most
part, but still struggle with the strength and westward
progression of the upper level ridge. Right now have kept
generally just chance PoPs to account for seabreeze convection and
near normal temperatures, but if something closer to the GFS
verifies, much drier and warmer conditions could be possible for
much of next week.

&&

.AVIATION...
Generally VFR conditions with Mid/high clouds streaming across the
region through the period. Brief MVFR cigs are possible at KSGJ.
Showers may get near KGNV and KSSI this afternoon. Otherwise,
mainly dry conditions are expected. Southwest winds 5-10 knots
will prevail through the period, except a weak sea breeze may
develop near KSGJ late this afternoon.

&&

.MARINE...
High pressure across south Florida will gradually lift northward
up the peninsula this weekend. This pattern will transition to
more southerly flow with afternoon east coast sea breeze near the
Atlantic coast each day. The ridge will build north of the waters
early next week with prevailing winds become more SSE. Headlines
are not expected with sustained speeds 15 kts or less and combined
seas of 4 ft or less.

Rip Currents: Low risk through Saturday.

&&

.HYDROLOGY...
A river flood warning is in effect for the St. Marys River at
Macclenny for minor flooding. The river is expected to crest at
13.9 feet Saturday evening. The Sante Fe at Worthington Springs
was just above Minor Flood stage.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  89  73  91 /  30  60  10  50
SSI  77  88  77  88 /  30  40  20  30
JAX  75  90  75  90 /  10  40  20  20
SGJ  75  89  75  88 /  20  50  20  30
GNV  73  89  73  91 /  20  40  20  30
OCF  74  89  73  92 /  10  40  20  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Kennedy/Enyedi/Corless
Hazardous weather outlook, Aug 4, 3:21 AM EDT, 16 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
321 AM EDT Fri Aug 4 2017

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-051000-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
321 AM EDT Fri Aug 4 2017

This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.

.DAY ONE...Today and Tonight...

Waves of showers with embedded thunderstorms will increase in
coverage through the afternoon across southeast Georgia and the
Suwannee River Valley of northeast Florida. Periods of locally
heavy rainfall could cause localized flooding problems.

Thunderstorms will move inland generally south of Interstate 10
across northeast Florida by midday and toward the Atlantic coast
through this evening. A few strong thunderstorms will be possible
and could produce gusty winds, frequent lightning and locally
heavy rainfall.

Thunderstorm activity will decrease in coverage this evening.

A River Flood warning is in effect for the St. Marys River at
Macclenny.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Thunderstorms are expected each day, with a few strong to
isolated severe storms possible. Stronger storms will be capable
of producing gusty winds, frequent lightning, and locally heavy
rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.

In the hours before

Special weather statement, Aug 4, 6:49 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
649 PM EDT FRI AUG 4 2017

FLZ037-040-042315-
Putnam FL-Marion FL-
649 PM EDT FRI AUG 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PUTNAM AND
NORTHEASTERN MARION COUNTIES UNTIL 715 PM EDT...

At 649 PM EDT, Doppler radar was tracking a strong thunderstorm over
Salt Springs, moving northeast at 15 mph.

Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Salt Springs, Fruitland, Lake Delancy and Georgetown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2931 8187 2944 8179 2943 8157 2933 8165
      2932 8168 2930 8167
TIME...MOT...LOC 2249Z 212DEG 11KT 2934 8175

ZIBURA
Special weather statement, Aug 4, 7:11 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
711 PM EDT FRI AUG 4 2017

FLZ037-042330-
Putnam FL-
711 PM EDT FRI AUG 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUTNAM COUNTY UNTIL
730 PM EDT...

At 710 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pomona Park, moving north at 20 mph.

Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage. Small hail is also possible.

Locations impacted include...
Crescent City, Pomona Park, Fruitland, Welaka, Lake Como and
Georgetown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2938 8151 2938 8174 2953 8175 2956 8152
      2949 8152
TIME...MOT...LOC 2310Z 194DEG 21KT 2947 8158

ZIBURA
Special weather statement, Aug 4, 7:32 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
732 PM EDT FRI AUG 4 2017

FLZ037-038-042345-
Putnam FL-Flagler FL-
732 PM EDT FRI AUG 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FLAGLER AND EAST
CENTRAL PUTNAM COUNTIES UNTIL 745 PM EDT...

At 732 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pomona Park, moving north at 20 mph.

Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Pomona Park, Andalusia, San Mateo, Satsuma, Welaka and Lake Como.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2948 8145 2947 8168 2963 8171 2962 8144
TIME...MOT...LOC 2332Z 183DEG 16KT 2953 8157

ZIBURA
Special weather statement, Aug 4, 7:45 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
745 PM EDT FRI AUG 4 2017

FLZ033-037-038-050015-
St. Johns FL-Putnam FL-Flagler FL-
745 PM EDT FRI AUG 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FLAGLER...SOUTH CENTRAL
ST. JOHNS AND CENTRAL PUTNAM COUNTIES UNTIL 815 PM EDT...

At 745 PM EDT, Doppler radar was tracking a strong thunderstorm over
East Palatka, moving north at 30 mph.

Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Palatka, Hastings, East Palatka, Federal Point, Orange Mills, Bardin,
Hollister, San Mateo, Satsuma and Carraway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2956 8146 2951 8184 2975 8184 2979 8148
TIME...MOT...LOC 2345Z 176DEG 31KT 2965 8158

ZIBURA
Special weather statement, Aug 4, 7:57 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
757 PM EDT FRI AUG 4 2017

FLZ040-050030-
Marion FL-
757 PM EDT FRI AUG 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MARION COUNTY UNTIL
830 PM EDT...

At 756 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lynne, moving northeast at 20 mph.

Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Lynne and Salt Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2919 8175 2917 8200 2934 8197 2935 8171
TIME...MOT...LOC 2356Z 218DEG 16KT 2922 8192

ZIBURA
Special weather statement, Aug 4, 8:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
804 PM EDT FRI AUG 4 2017

FLZ033-038-050030-
St. Johns FL-Flagler FL-
804 PM EDT FRI AUG 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FLAGLER AND
SOUTHEASTERN ST. JOHNS COUNTIES UNTIL 830 PM EDT...

At 804 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Marineland, or 9 miles west of Palm Coast, moving
northeast at 20 mph.

Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Palm Coast, Marineland, Crescent Beach, Saint Augustine Shores,
Butler Beach, Spuds, Dupont Center and Elkton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2959 8119 2955 8132 2961 8146 2979 8148
      2982 8127
TIME...MOT...LOC 0004Z 204DEG 18KT 2963 8135

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 8:18 PM EDTSpecial Marine WarningJAX57 min
Aug 4, 8:29 PM EDTSpecial Marine WarningJAX31 min
Aug 4, 8:31 PM EDTSpecial Weather StatementJAXSaint Johns14 min
Aug 4, 8:46 PM EDTSpecial Marine WarningJAX59 min

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.